Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 182, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Aug 28, 2017, 3:57 PM CDT for Harris County, Texas. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2017, 3:57 PM CDT (20:57 UTC)
- Expired
- Aug 29, 2017, 12:08 PM CDT
- In force
- 20 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brays Bayou at Houston (HBMT2). The gauge peaked at 45.42 ft at Aug 27, 2017, 4:00 PM CDT.
- Action stage
- 38 ft
- Minor stage
- 41 ft
- Moderate stage
- 42 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08075000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Aug 28, 12:41 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 28, 12:41 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1241 PM CDT Mon Aug 28 2017
.PREV DISCUSSION... /ISSUED 1035 AM CDT Mon Aug 28 2017/
UPDATE...
Continuing current watches and warnings. Heaviest rainfall from
Harvey at 10:30 AM was located just to the north of the storm's
center across Brazoria County and another maximum area across
Chambers into Harris. Rainfall rates of 1 to 2 inches per hour
will be common in these heavier bands.
It should be stressed that ongoing rainfall will continue to
impact areas where flooding is occurring. Travel from a safe
location into areas where flooding is occurring is strongly
discouraged.
40
&&
.AVIATION...
Widespread SHRA is expected across much of SE TX today/tonight as
Tropical Storm Harvey moves into the nearshore waters. With progs
of some strengthening and slow movement...will keep with prevail-
ing precip in the TAFS through tomorrow. Will handle the isolated
TSRA with TEMPO groups as they arise. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 76 70 80 72 80 / 80 80 70 60 60
Houston (IAH) 76 73 79 74 79 / 100 100 90 80 70
Galveston (GLS) 83 76 83 77 83 / 90 90 90 80 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria...
Chambers...Galveston...Harris...Jackson...Liberty...
Matagorda.
Flash Flood Watch through Wednesday evening for the following
zones: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Houston...Jackson...Liberty...Madison...Matagorda...
Montgomery...Polk...San Jacinto...Trinity...Walker...
Waller...Washington...Wharton.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to the Matagorda Ship Channel out 20 NM...
Coastal waters from High Island to Freeport out 20 NM...
Galveston Bay...Matagorda Bay...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...41Hazardous weather outlook, Aug 28, 5:22 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 522 AM CDT Mon Aug 28 2017 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-291100- Austin-Brazoria-Brazos-Burleson-Chambers- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Colorado-Fort Bend-Galveston-Galveston Bay-Grimes-Harris-Houston- Jackson-Liberty-Madison-Matagorda-Matagorda Bay-Montgomery-Polk- San Jacinto-Trinity-Walker-Waller-Washington- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- Wharton- 522 AM CDT Mon Aug 28 2017 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight Periods of mainly light to moderate rain with embedded showers and thunderstorms containing heavier rains can be expected across the area today and tonight as Tropical Storm Harvey moves off the coast near Matagorda Bay. Any heavy rain falling on locations that have already received record breaking rainfall will be devastating. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Harvey is expected to work its way up the Texas coast on Tuesday and Wednesday. This track should bring periods of mainly light to moderate rain with embedded showers and thunderstorms containing heavier rains for the area. Any heavy rain falling on locations that have already received record breaking rainfall will be devastating. .SPOTTER INFORMATION STATEMENT... Spotters will be possible through Wednesday.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:14 PM CDT | Tornado Warning | HGX | Fort Bend, Harris, Waller | 31 min |
| Aug 27, 7:22 PM CDT | Tornado Warning | HGX | Liberty | 23 min |
| Aug 27, 7:29 PM CDT | River Flood Warning | HGX | Fort Bend, Harris | 52 hr |
| Aug 27, 7:44 PM CDT | Tornado Warning | HGX | Fort Bend, Harris | 31 min |
| Aug 27, 8:09 PM CDT | River Flood Warning | HGX | Polk, San Jacinto | 4 days |
| Aug 27, 8:18 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 days |
| Aug 27, 8:29 PM CDT | Tornado Warning | HGX | Fort Bend, Harris | 16 min |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Fort Bend, Harris | 5 days |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris | 51 hr |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris, Waller | 5 days |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris | 5 days |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris | 4 days |
| Aug 27, 8:30 PM CDT | River Flood Warning | HGX | Harris | 5 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Brazoria | 11 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Waller | 44 hr |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Austin, Grimes, Waller, Washington | 5 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Waller | 6 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend | 11 days |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 26 hr |
| Aug 27, 9:01 PM CDT | River Flood Warning | HGX | Burleson, Lee | 67 hr |
| Aug 27, 9:04 PM CDT | Tornado Warning | HGX | Chambers | 26 min |
| Aug 27, 9:05 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 25 min |
| Aug 27, 9:37 PM CDT | Tornado Warning | HGX | Harris | 23 min |
| Aug 27, 9:42 PM CDT | Special Marine Warning | HGX | 33 min | |
| Aug 27, 9:51 PM CDT | Tornado Warning | HGX | Chambers | 24 min |
| Aug 27, 9:59 PM CDT | Tornado Warning | HGX | Harris | 16 min |
| Aug 27, 10:09 PM CDT | Special Marine Warning | HGX | 36 min | |
| Aug 27, 10:26 PM CDT | Flash Flood Warning | HGX | Harris | 8 hr |
| Aug 27, 10:32 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 13 min |
| Aug 27, 10:43 PM CDT | Tornado Warning | HGX | Chambers | 17 min |
| Aug 27, 11:04 PM CDT | Special Marine Warning | HGX | 56 min | |
| Aug 27, 11:07 PM CDT | Special Marine Warning | HGX | 23 min | |
| Aug 27, 11:08 PM CDT | Tornado Warning | HGX | Chambers | 37 min |
| Aug 27, 11:10 PM CDT | Special Marine Warning | HGX | 50 min | |
| Aug 27, 11:12 PM CDT | Areal Flood Warning | HGX | Fort Bend, Harris | 7 days |
| Aug 27, 11:12 PM CDT | Tornado Warning | HGX | Harris | 18 min |
| Aug 27, 11:18 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 27 min |
| Aug 27, 11:42 PM CDT | Tornado Warning | HGX | Chambers, Harris, Liberty | 33 min |
| Aug 27, 11:43 PM CDT | Special Marine Warning | HGX | 32 min | |
| Aug 27, 11:49 PM CDT | Tornado Warning | HGX | Chambers | 11 min |
| Aug 27, 11:56 PM CDT | Special Marine Warning | HGX | 64 min | |
| Aug 28, 12:00 AM CDT | Tornado Warning | HGX | Chambers | 30 min |
| Aug 28, 12:17 AM CDT | Tornado Warning | HGX | Chambers, Liberty | 13 min |
| Aug 28, 12:22 AM CDT | River Flood Warning | HGX | Harris | 23 hr |
| Aug 28, 12:25 AM CDT | Tornado Warning | HGX | Chambers, Liberty | 35 min |
| Aug 28, 12:38 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 22 min |
| Aug 28, 12:42 AM CDT | River Flood Warning | HGX | Madison, Walker | 50 hr |
| Aug 28, 1:02 AM CDT | River Flood Warning | HGX | Liberty, Polk, San Jacinto | 5 days |
| Aug 28, 1:10 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 6 hr |
| Aug 28, 1:16 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Chambers, Fort Bend, Galveston, Grimes and 5 more | 6 hr |
| Aug 28, 1:18 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 5 more | 3 hr |
| Aug 28, 1:34 AM CDT | Tornado Warning | HGX | Chambers, Liberty | 26 min |
| Aug 28, 2:10 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 20 min |
| Aug 28, 3:15 AM CDT | River Flood Warning | HGX | Liberty, Polk, San Jacinto | 5 days |
| Aug 28, 4:12 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 5 more | 3 hr |
| Aug 28, 6:59 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 16 more | 6 hr |
| Aug 28, 9:50 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 115 min |
| Aug 28, 10:13 AM CDT | Flash Flood Warning | HGX | Harris | 16 hr |
| Aug 28, 11:35 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Liberty | 115 min |
| Aug 28, 12:14 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Matagorda | 3 hr |
| Aug 28, 12:54 PM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 16 more | 12 hr |
| Aug 28, 1:05 PM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 3 hr |
| Aug 28, 1:52 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris, Matagorda, Wharton | 4 hr |
| Aug 28, 3:46 PM CDT | River Flood Warning | HGX | Harris | 4 days |
| Aug 28, 4:03 PM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Chambers, Fort Bend, Harris, Liberty and 4 more | 3 hr |
| Aug 28, 5:13 PM CDT | River Flood Warning | HGX | Burleson, Lee | 20 hr |
| Aug 28, 5:47 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Matagorda and 1 more | 88 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.